0
RESEARCH PAPERS

Shells of Revolution With Edge Loads of Rapid Circumferential Variation

[+] Author and Article Information
C. R. Steele

Applied Mathematics Department, Lockheed Missiles and Space Division, Palo Alto, Calif.

J. Appl. Mech 29(4), 701-707 (Dec 01, 1962) (7 pages) doi:10.1115/1.3640657 History: Received January 31, 1961; Online September 16, 2011

Abstract

After an investigation of membrane theory, solutions to the general equations for a thin shell of revolution of arbitrary meridian are obtained for rapidly varying sinusoidal edge loading. The solutions from membrane theory are shown to be valid for shells near spherical shape but can give quite misleading results, particularly for shells of negative curvature. The “edge-effect” solutions also are shown to become significantly modified for the high harmonics.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In